|General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.|
|08-08-2004, 11:05 PM||#1|
Withdrawal lingers on
I am so thrilled that I found this site. I have been off Paxil for 2 months and have been silently suffering. Now I know that I am not totally crazy. I still cannot sleep very well, I am always mad at somebody or something, and just feel like I am losing my sense of self. Is this normal :
|08-08-2004, 11:51 PM||#2|
Join Date: Apr 2004
Did you wean off the meds slowly or did you quit cold turkey?
Symptoms last different lengths and different intensities for every person.
after 2 months....i hate to tell you but that is not very long.
I quit cold turkey and i was sick for over a year afterwards. At 16 months i was feelin MUCH better! now its almost 19 months....and things are almost back to normal. But i had a pretty extreme case of symptoms and did it cold turkey.
The suggestions you will hear are Fish Oil, Magnesium supplements. a good probiotic fiber. CBT - cognitive behavioral therapy. exercise, sleep, white meat turkey, warm milk. eat well, avoid sugar. avoid grapefruit.
Other than that the only thing you can do is hang in there. Have faith that it will end and you will get back to normal. It is just a slow process for the brain to heal and regain its balance.
Best to you
|08-09-2004, 04:43 PM||#3|
Join Date: Jul 2004
Location: Salt Lake City
Symptoms last a long time
I gave up after ten months of tapering because the depersonalization and absentmindedness cost me my job (I was a news editor and anchor), and the irritability, sweating, gas, depression, shaking, insomnia, etc. cost me my relationship (oh well I found someone better!)
But yes, two months is only the beginning for those of us who are really unlucky. I was also recommended Lecithin, Choline, B Complex vitamins, and experimented somewhat with Noni Juice and switching to other SSRIs. Everything seemed to help, but nothing really put a stop to it except going back up on Paxil of course.
So if it continues on to the point your life is about to be ruined... think positively - were you able to at least drop your dosage by ten mg? Take that for a while and try another ten next year. In the meantime, it sounds like you're one of the ones who should get involved in one of the class action lawsuits.
Prozac 20mg. 1987-1995. Quit cold turkey.
Paxil 20mg 1995 for sudden onset of anxiety.
Withdrawal 1996 for 2 weeks. LUCID NIGHTMARES.
Withdrawal 1999 failed-forced raise to 30mg.
Withdrawal 2002 duration 10 months failed. Lost job.
Cold turkey = full body rash, knotted muscles.
Resumed to 20mg 2003.
Forced to 30mg 2004 after 1 BAD REFILL
Tapering 2005-06 down to 15mg.
Pooped out and raised to 20mg in 2010. F*** it :P
My ABC Interview:
|08-09-2004, 07:49 PM||#4|
Join Date: May 2004
Location: SE U.S.
I'm glad you found us too Mec. These symptoms are typical for withdrawal. But I'm like you in that I had no idea what my problem was until I stumbled upon this website. I'm only a month ahead of you and I still have a lot of GI problems and back pain and occasional anxiety and adrenalin surges. But I'm sleeping much better. I just wonder sometimes if I'll ever feel better. It's nice to read the many stories of encouragement on this website.
Lisa - Paxil free since May 2004
God's economy is always positive.
|08-09-2004, 10:26 PM||#5|
Join Date: Feb 2004
Location: new jersey
The sleep problems and the irritability are all part of withdrawal. They do get better, but take time. Ryan is still having occasional sleep problems and he's off completely for 4 months. It slowly gets better!!
"Faith is taking the first step even when you don't see the whole staircase."